Mathematical modeling of Leptospirosis spread in Malaysia

Jia, Wen Chong and Tiong, Wei King and Jane, Labadin and Noorzilawati, Sahak (2022) Mathematical modeling of Leptospirosis spread in Malaysia. Mathematical Modeling and Computing, 9 (1). pp. 18-25. ISSN 2415-3788

[img] PDF
Mathematical modeling of Leptospirosis - Copy.pdf

Download (88kB)
Official URL: https://science.lpnu.ua/mmc/all-volumes-and-issues...

Abstract

Leptospirosis is a zoonotic disease that is caused by the pathogen Leptospira, and it can spread indirectly or directly from infected animals to humans. According to the official statistics from the Malaysian Ministry of Health, leptospirosis outbreaks appeared to be in the most critical condition in the recent few years. The Susceptible–Infected– Recovered compartmental model and its extensions have been applied widely in disease modeling. This paper aims to present a compartmental model for leptospirosis spread in Malaysia. Using this approach, an epidemiological model is formulated for humans and vector populations. Our results indicate that the transmission rate from susceptible to infected vectors and the vector birth rate play a significant role in determining the number of infected humans. Besides, they have an impact on the duration of the outbreak as well. The simulation results have been compared with the actual data in 2017 and the analysis shows that the proposed model is able to predict the outbreak recorded in Malaysia.

Item Type: Article
Additional Information: Information, Communication and Creative Technology
Uncontrolled Keywords: Leptospirosis, transmission, mathematical modeling, SIR model.
Subjects: Q Science > QA Mathematics
Divisions: Academic Faculties, Institutes and Centres > Faculty of Computer Science and Information Technology
Depositing User: Gani
Date Deposited: 16 Mar 2022 01:48
Last Modified: 07 Sep 2022 01:59
URI: http://ir.unimas.my/id/eprint/38099

Actions (For repository members only: login required)

View Item View Item